How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Medical
Satisfied Customers: 4673
Experience:  Doctor ( General Medicine)
9385906
Type Your Medical Question Here...
Dr. Kaushik is online now

I have nocturia, always once per night often three times. Doctor prescribed oxybutinin whi

Resolved Question:

I have nocturia, always once per night often three times. Doctor prescribed oxybutinin which has reduced the amount of times I go during a 24 hour period from 10/11 to 7 with consequent average increase per visit. So it is doing something, but not curing the nocturia. I wakeup to pee about 300 to 400 ml at around 3 am every night and then about 300 ml about 5 or 6 am. Should I be on a different drug? Note I had an successful operation for BPH in June 2012. Had an op for BPH in June 2102.

Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Kaushik replied 4 years ago.
Greetings !

Welcome to the site.

I am Dr. Kaushik and i believe i can help you with your problem.

Please answer a few queries first.

1) Have you been checked for blood sugar levels / diabetes ?

2) Since how long a period have you been taking oxybutrin ?

3) Are you taking any other drugs as well ? If yes then please mention them ?

I will get back to you once you reply to my queries.

Regards
Customer: replied 4 years ago.

1) Yes (1 week ago) and since they have not said anything I assume I am ok


2) Two weeks


 


3) No


 


Thanks

Expert:  Dr. Kaushik replied 4 years ago.
Thanks for the inputs.

Well since it has only been 2 weeks that you have been taking oxybutrin and during this short period this drug as definitely helped in reducing your frequency so i reckon that you shall continue on it because 2 weeks is still early to reach optimum benefits from this drug as far as your condition is concerned.

However if no further improvement is observed in the next 10-14 days then you shall ask your doctor to replace or add a drug called as Amitriptyline ( elavil ) at low dose of 10-25 mg at bedtime which shall bring reduction in your nocturia if not stopping it completely.Amitriptyline is an anti depressant drug which also has additional anti cholinergic action which is often used at low doses to counter nocturia in adults and nocturnal enuresis ( bed wetting in children).You may take this drug for 1 month which will be enough time to halt this condition.

Other than this try avoiding drinking coffee, tea, alcoholic beverages, soft drinks after 9 pm because they may be worsening your nocturia.

Also you may get your urine routine microscopy test done to rule out any urinary tract infection which may be a possible cause of this.

I hope this helps.

Wish you all the best.

Please kindly leave a Positive rating if you are satisfied with the answer.

Regards
Dr. Kaushik and other Medical Specialists are ready to help you
Customer: replied 4 years ago.

Thank you very much, your reply is very helpful, and above all very encouraging.

Expert:  Dr. Kaushik replied 4 years ago.
If my answer has been helpful please kindly leave a Positive rating.

Take care and wishing you a speedy recovery.

Regards.